Alert archive / Hawaii / High Surf Warnings in 2012
High Surf Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Oct 8, 2012, 3:08 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Oct 9, 2012, 10:06 AM HST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 3:08 PM HST (01:08 UTC)
- In effect from
- Oct 9, 2012, 10:06 AM HST
- Expired
- Oct 10, 2012, 3:15 PM HST
- In force
- 29 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WHHW40 PHFO 090108 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 308 PM HST MON OCT 8 2012 ...HIGH SURF ADVISORY THROUGH NOON TUESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING FROM NOON TUESDAY TO 6 PM HST WEDNESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LONG PERIOD NORTHWEST SWELL WILL CONTINUE TO BUILD THROUGH TUESDAY...PEAKING TUESDAY NIGHT AND WEDNESDAY...WITH PEAK SURF HEIGHTS EXCEEDING WARNING LEVELS. HIZ001>003-006>008-012-013-017-020-091415- /O.NEW.PHFO.SU.W.0006.121009T2200Z-121011T0400Z/ /O.EXT.PHFO.SU.Y.0029.000000T0000Z-121009T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 308 PM HST MON OCT 8 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TUESDAY... ...HIGH SURF WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM HST WEDNESDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL NOON HST TUESDAY. * SURF...BUILDING TO HEIGHTS OF 12 TO 20 FEET ALONG NORTH FACING SHORES...AND 10 TO 15 FEET ALONG WEST FACING SHORES THROUGH EARLY TUESDAY. SURF IS EXPECTED TO REACH HEIGHTS OF 25 FEET ALONG NORTH FACING SHORES AND 20 FEET ALONG WEST FACING SHORES DURING THE PEAK OF THE SWELL. * TIMING...BUILDING THROUGH TUESDAY...PEAKING TUESDAY NIGHT AND WEDNESDAY...THEN GRADUALLY DIMINISHING THROUGH THURSDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. AS IS TYPICAL WITH LARGE EARLY SEASON SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. && $$ BIRCHARD
6 follow-up statements
483 WHHW40 PHFO 091325 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST TUE OCT 9 2012 ...HIGH SURF ADVISORY THROUGH THIS MORNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF WARNING STARTING AT NOON HST TODAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LONG PERIOD NORTHWEST SWELL WILL CONTINUE TO BUILD TODAY...PEAKING TONIGHT AND WEDNESDAY...WITH PEAK SURF HEIGHTS EXCEEDING WARNING LEVELS. A HIGH SURF ADVISORY WILL LIKELY BE NEEDED LATER TODAY OR TONIGHT FOR WEST FACING SHORES OF THE BIG ISLAND. HIZ001>003-006>008-012-013-017-020-100200- /O.CON.PHFO.SU.W.0006.121009T2200Z-121011T0400Z/ /O.CON.PHFO.SU.Y.0029.000000T0000Z-121009T2200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 325 AM HST TUE OCT 9 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * SURF...BUILDING TO HEIGHTS OF 20 TO 25 FEET ALONG NORTH FACING SHORES AND 15 TO 20 FEET ALONG WEST FACING SHORES. * TIMING...BUILDING TODAY BEFORE PEAKING LATER TONIGHT AND INTO WEDNESDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. AS IS TYPICAL WITH LARGE EARLY SEASON SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. && $$ REYNES/HOUSTON
897 WHHW40 PHFO 092006 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1006 AM HST TUE OCT 9 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LONG PERIOD NORTHWEST SWELL WILL CONTINUE TO BUILD THROUGH THE DAY...PEAKING TONIGHT AND CONTINUING INTO WEDNESDAY BEFORE SUBSIDING. HIZ001>003-006>008-012-013-017-020-100915- /O.CAN.PHFO.SU.Y.0029.000000T0000Z-121009T2200Z/ /O.EXT.PHFO.SU.W.0006.121009T2006Z-121011T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 1006 AM HST TUE OCT 9 2012 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY. THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...20 TO 25 FEET ALONG NORTH FACING SHORES AND 15 TO 20 FEET ALONG WEST FACING SHORES. * TIMING...SURF WILL PEAK LATE THIS AFTERNOON AND TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. AS IS TYPICAL WITH LARGE EARLY SEASON SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-100915- /O.NEW.PHFO.SU.Y.0030.121009T2006Z-121011T0400Z/ KONA- 1006 AM HST TUE OCT 9 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...BUILDING TO 6 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...EARLY THIS EVENING THROUGH WEDNESDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRAVENDER
239 WHHW40 PHFO 100131 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST TUE OCT 9 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .A LONG PERIOD NORTHWEST SWELL WILL PEAK TONIGHT...AND CONTINUE INTO WEDNESDAY BEFORE SUBSIDING. HIZ001>003-006>008-012-013-017-020-101445- /O.CON.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 331 PM HST TUE OCT 9 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 15 TO 20 FEET ALONG WEST FACING SHORES. * TIMING...SURF WILL PEAK TONIGHT AND BEGIN TO DIMINISH ON WEDNESDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. THE PEAK OF THE SWELL IS EXPECTED TO OCCUR DURING A LOWER TIDE...WHICH WILL LIMIT COASTAL INUNDATION. AS IS TYPICAL WITH LARGE EARLY SEASON SWELLS...SIGNIFICANT EROSION OF SAND CAN BE EXPECTED ALONG BEACHES WHERE SAND HAS ACCUMULATED DURING THE SUMMER MONTHS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-101445- /O.CON.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/ KONA- 331 PM HST TUE OCT 9 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...6 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TONIGHT...THEN DIMINISHING ON WEDNESDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRAVENDER
613 WHHW40 PHFO 101329 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST WED OCT 10 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST AND NORTHEAST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TODAY AND SLOWLY SUBSIDE TONIGHT AND THURSDAY. HIZ001>003-006>008-012-013-017-020-110230- /O.CON.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 329 AM HST WED OCT 10 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 15 TO 20 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ025-110230- /O.EXA.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/ BIG ISLAND NORTH AND EAST- 329 AM HST WED OCT 10 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...6 TO 8 FEET ALONG NORTHEAST FACING SHORES. * TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-110230- /O.CON.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/ KONA- 329 AM HST WED OCT 10 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...6 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
621 WHHW40 PHFO 101459 CCA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 457 AM HST WED OCT 10 2012 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TODAY AND SLOWLY SUBSIDE TONIGHT AND THURSDAY. HIZ001>003-006>008-012-013-017-020-110400- /O.CON.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 457 AM HST WED OCT 10 2012 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...20 TO 30 FEET ALONG NORTH FACING SHORES AND 15 TO 20 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ025-110400- /O.COR.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/ BIG ISLAND NORTH AND EAST- 457 AM HST WED OCT 10 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-110400- /O.CON.PHFO.SU.Y.0030.000000T0000Z-121011T0400Z/ KONA- 457 AM HST WED OCT 10 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...6 TO 8 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TODAY...THEN DIMINISHING TONIGHT. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
566 WHHW40 PHFO 110115 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST WED OCT 10 2012 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST AND NORTH FACING SHORES OF THE BIG ISLAND... .A LARGE NORTHWEST SWELL WILL CONTINUE TONIGHT AND SLOWLY SUBSIDE THROUGH THURSDAY. HIZ001>003-006>008-012-013-017-020-111415- /O.CAN.PHFO.SU.W.0006.000000T0000Z-121011T0400Z/ /O.EXB.PHFO.SU.Y.0030.000000T0000Z-121011T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA- 315 PM HST WED OCT 10 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...15 TO 20 FEET ALONG NORTH FACING SHORES...AND 10 TO 15 FEET ALONG WEST FACING SHORES. * TIMING...THROUGH TONIGHT...DIMINISHING BELOW ADVISORY LEVEL THROUGH THE DAY THURSDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-025-111415- /O.EXT.PHFO.SU.Y.0030.000000T0000Z-121011T1600Z/ KONA-BIG ISLAND NORTH AND EAST- 315 PM HST WED OCT 10 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SURF...10 TO 15 FEET ALONG NORTH FACING SHORES. * TIMING...THROUGH TONIGHT...DIMINISHING BELOW ADVISORY LEVEL THROUGH THE DAY THURSDAY. * IMPACTS...LARGE BREAKING WAVES LEADING TO ROUGH SURF AND HAZARDOUS RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ POWELL
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Oct 8, 9:10 AM HST, 5 hours 58 minutes earlier.
Area forecast discussion, Oct 8, 9:10 AM HST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 910 AM HST MON OCT 8 2012 .SYNOPSIS... A STALLED FRONT NORTHWEST OF KAUAI WILL BRING SOUTHWEST WINDS TO KAUAI AND OAHU...AND VARIABLE WINDS TO MAUI COUNTY AND THE BIG ISLAND INTO WEDNESDAY. RAIN CHANCES WILL REMAIN HIGHEST FOR KAUAI AND OAHU THROUGH TUESDAY. ELSEWHERE ISOLATED RAINFALL WILL FAVOR LEEWARD AREAS IN THE AFTERNOONS. EXPECT AREAS OF VOLCANIC HAZE THROUGH AT LEAST TUESDAY NIGHT. AIR QUALITY WILL IMPROVE WEDNESDAY AS TRADES RETURN AND INCREASE DURING THE SECOND HALF OF THE WEEK. BUILDING NORTHWEST SWELL WILL PRODUCE DANGEROUS SURF CONDITIONS ALONG NORTH FACING BEACHES FOR THE NEXT FEW DAYS. && .DISCUSSION... A BROAD CENTRAL PACIFIC LONGWAVE TROUGH REMAINS NEARLY STATIONARY OVER LONGITUDES NW OF HAWAII. A SERIES OF SHORTWAVES PINWHEELING AROUND THE MEAN CENTER OF THE COMPLEX LOW WILL SUSTAIN A STATIONARY BOUNDARY IMMEDIATELY NW OF KAUAI. PREFRONTAL CONVERGENT SHOWERS WILL CONTINUE TO FIRE IN THE S-SW FLOW ACROSS THE SMALLER ISLANDS. RAIN CHANCES REMAIN HIGHEST OVER SW SLOPES OF KAUAI/OAHU AND ADJACENT COASTAL WATERS THROUGH TUE. MAUI/HAWAII COUNTY WILL SEE LIGHTER WINDS AND A DIURNAL PATTERN PREVAIL THROUGH TUE AS WELL. THE WEAK LOW LEVEL EDDY SE OF THE BIG ISLAND MAY PRODUCE LIGHT SHOWERS ALONG THE SE SLOPES OF THE BIG ISLAND TODAY/TONIGHT...BUT NOTHING OF GREAT SIGNIFICANCE. HEIGHTS/PRESSURES WILL RISE THROUGH THE SUBTROPICS AS PACIFIC WESTERLIES LIFT N AND BECOME ZONAL ALONG 40N INTO MID WEEK. THIS WILL ALLOW TRADES TO GRADUALLY RETURN WED. THE STATIONARY BOUNDARY NW OF KAUAI WILL WASH OUT AS DEEP LAYERED HIGH PRESSURE STRENGTHENS THROUGH THE AREA. TRADES WILL ACCELEREATE TO MODERATE-FRESH SPEEDS DURING THE SECOND HALF OF THE WEEK FOCUSING RAINFALL BACK ON WINDWARD TERRAIN AND IMPROVING AIR QUALITY. && .PREVIOUS DISCUSSION.../ISSUED 336 AM HST MON MORNING/ WEAK CONVERGENCE BANDS ARE PRODUCING SHOWERS OVER KAUAI WATERS...WITH SOME RAINFALL PUSHING INTO LEEWARD SLOPES OF KAUAI...AND TO A LESSER EXTENT...OAHU. THESE CLOUDS AND SHOWERS ARE EXPECTED TO PERSIST INTO THE MORNING. A STALLED FRONT NORTHWEST OF KAUAI WILL REMAIN IN PLACE INTO WEDNESDAY...BRINGING LIGHT TO MODERATE SOUTH TO SOUTHWEST FLOW OVER KAUAI AND OAHU FOR THE NEXT FEW DAYS. SHOWERS WILL FAVOR SOUTHWEST FACING SLOPES AS THE WINDS PUSH MOISTURE UP THE LEEWARD SLOPES. OVERALL...KAUAI HAS THE BEST CHANCE OF RAINFALL WITH A MODERATELY UNSTABLE ATMOSPHERE AND HIGHER THAN NORMAL MOISTURE LEVELS DUE TO THE FRONTS PROXIMITY. RAINFALL WILL FOCUS OVER THE WAIANAE MOUNTAINS ON OAHU AND THE LEE SLOPES OF THE KOOLAU MOUNTAINS... WITH LESSER CHANCES ELSEWHERE. FROM MAUI TO THE BIG ISLAND...LIGHT SOUTHERLY FLOW WILL ALLOW FOR AFTERNOON SEA BREEZES WITH ACCOMPANYING CLOUDS AND SHOWERS...TRANSITIONING TO NIGHTTIME LAND BREEZES WITH CLEARING SKIES. VOLCANIC HAZE...OR VOG...HAS INFILTRATED MOST ISLAND AREAS WITH THE SOUTHERLY WINDS BRINGING THE VOG FROM ITS SOURCE AT KILAUEA TO THE REST OF THE STATE. THE ONLY RESPITE FROM THE VOG IS AT THE HIGHER ELEVATIONS OF THE BIG ISLAND AND MAUI AS A TEMPERATURE INVERSION AT 7 THOUSAND FEET IS PREVENTING THE VOG FROM BREACHING INTO THE HIGHER ELEVATIONS. HIGH PRESSURE BUILDS BACK INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...HERALDING THE RETURN OF THE TRADE WINDS...WHICH WILL PUSH THE TROUBLESOME VOG SOUTH OF THE SMALLER ISLANDS. && .AVIATION... SW WINDS AND SCT-OCNL SHRA WILL CONT OVR THE WRN FA TODAY. ISOL MVFR COND ARE POSSIBLE AROUND ANY +SHRA...MAINLY FOR S-SW SLOPES OF KAUAI. ELSEWHERE VFR WILL PREVAIL FOR THE TAF SITES ALONG WITH VARIABLE S WINDS AND SEA BREEZES. EXPECTED AFTN LEEWARD CIGS FOR MAUI/HAWAII COUNTIES BECMG SKC AFT 09/05Z. PATCHY VOLCANIC HZ SHOULD NOT BE DENSE ENOUGH TO REDUCE VIS ANYWHERE. && .MARINE... NW SWELL IS BUILDING ALONG EXPOSED NORTH FACING BEACHES THIS MORNING. ADVISORY LEVEL SURF UP TO 20 FT BY TONIGHT...AND 20-25 FT TUE-WED POSSIBLE. THE SURF WILL GRADAULLY LOWER YET REMAIN ELEVATED THU INTO FRI. ONLY MODEST AMOUNTS OF SOUTHERN HEMI SWELL ARE EXPECTED ALONG S FACING BEACHES/REEFS THROUGH THE FORECAST PERIOD. THE BUILDING NW SWELL COUPLED WITH SW WINDS/SEAS WILL PRODUCE SMALL CRAFT CONDITIONS FOR THE KAUAI COASTAL ZONES THROUGH TONIGHT... POSSIBLY INTO TOMORROW MORNING. THE SWELL HEIGHT ALONE COULD ELEVATE SEAS TO SMALL CRAFT CRITERIA BY MID DAY TOMORROW AS WELL SO THE SCA COULD BE ADJUSTED/EXTENDED LATER TODAY OR TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 10 AM THIS MORNING TO 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS. && PUBLIC/AVN/MARINE...DEJESUS PREVIOUS...MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:06 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 47 hr |
Nearby
High Surf Warnings in Hawaii, 2012Every high surf warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.